Discussions By Condition: I cannot get a diagnosis.


Posted In: I cannot get a diagnosis. 2 Replies
  • Posted By: ashlynn
  • October 19, 2006
  • 10:36 PM

In the last 5 years I have had hives that last for weeks at a time. Right now I am going on 7 weeks and counting. I have been told that there is no cure only maintance.. Well the maintance dont work either so what to do.
I am thyroid medication for last 5 years it has tested fine, been told I have renauds disease(spelled that wrong I know), possible Lupus because sometimes it can take years to get a positive testing, I have swollen joints in knees hips, ankles and wrists, but that is from loose joints which is not always bad to have.. :)
But they say is causing arthritis go figure...
I was perfectly healthy 5 years ago, active, out going, raising my 4 kids.. Then I got tired, started gaining weight(thyroid) then hives broke out so then came steroids, then the swelling joints and pain started to the point that at times I can not get out of bed. Nausea, grouchy and after all that of course my mental stability crashed last year and I had a nervous breakdown.. Dont know what caused that :). (six months of steroids)

This past January I started to feel great again, pains at 3 which was no pain to me, depression under control, losing weight, exercise and happy.
September 1st, the hives started, went on steroids they eased got on a regimine of histamines.. and guess what no help they are back.

I dont want to go through another time of being sick and noone finding what is wrong just guessing and using me as guinee pig I am only 38 years old and sick of it. I have kids to raise and life to live being bed ridden half the time is not an option..

If anyone can help would appreciate it..

Reply Flag this Discussion

2 Replies:

  • I can't help but I know what you are going through. My Hives, now called severe angioedema by the doc's, started around Sep1 also. I'm now on my 3rd regimen of super high 60mg/day prednisone, and also dailey, Zyrtec, Hyrodzine, Dopazin. It's even busting through now while on the higheset dosages. I can feel it coming on. Symmptons are giant thirst, dizziness, fatigue, crawling skin and worst of all, the feeling of severe indigestion. Lost 20lbs so far. Still trying to figure out whats causing it. The next step is an Allergist, but this has to happen after I'm off all the drugs. I can say I've always had a very hyper histamine system like bad swelling from bee stings, insects, penicillin etc. If I(we) figure it out I'll post again. I hope so because this really is debilitating.
    Jagedward 1 Replies
    • November 1, 2006
    • 08:39 PM
    • 0
    Flag this Response
  • i tried to reply but dont if it went through or not.. so trying again and have no idea the wording of last email. Thank you for your reply to mine. I understand what you are going through. Becareful with all that prednisone that is a large dose for an long period of time. Mentally and physically it can really mess you up. My hives are going into down mode, not sure if it is from them running its course or from the new meds I tried... 4 benadryl at bedtime, then at 2am and again at 6 am. Wake up and take 2 benadryl, zantac at 150mg, vitamin C and I switched to claritan.. Also I rediscovered 100% aloe vera gel it was an accident cuz I ran out lotion but boy did it feel great!Let me know what happens with you.. Take care, be strong, and dont let the isolation of this disease get you down.. People dont look at it as something of a hardship or like other diseases but you are physically ill with these things, mentally depressed after weeks of it, and it wears you down.. Makes living a normal life almost impossible.. Keep in touch
    ashlynn 2 Replies
    • November 2, 2006
    • 02:03 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?